MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 00020006800
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 03/21/2025, instrumentation laboratory received a customer complaint regarding microbacterial contamination with vials of hemosil synthasil lot n1136730.The customer randomly inspected 15 out of 75 vial boxes and determined that 1 or 2 vials in each box were contaminated.There was no negative patient impact reported.
 
Additional Manufacturer Narrative
Multiple customer complaints have been received reporting visible mold contamination in some vials of hemosil synthasil lot no.N1136730, causing quality control (qc) materials to recover high, outside the labeled acceptance ranges.Based on the initial investigation, the issue was assessed as presenting negligible safety risk, and therefore neither mdr reporting nor a field action was required at that time.However, recent testing suggests that patient results may be affected when contaminated vials are used.Based on the additional information and the reassessed (rescored) clinical risk, a class ii fda-reportable field action is being initiated on december 11, 2025, under internal id no.(b)(4), instructing customers to destroy any remaining inventory of lot n1136730.In addition, the six (6) associated complaints are each being filed as separate mdrs using an awareness date of december 9, 2025 (last signature on the risk assessment).All six complaints involved qc out of range, with no impact to reported patient results.No mdr follow-up reports will be submitted, as any corrective action activities will be tracked through the associated recall.This recall will be reported to fda oii/omdrhi, northeast division, and tracked to a 100% effectiveness check in the united states.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
526 route 303
orangeburg NY 10962
Manufacturer Contact
keith kelly
180 hartwell road
bedford, MA 01730-2443
MDR Report Key23783078
Report Number1217183-2025-00052
Device Sequence Number10144177
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)240101(17)251231(10)N1136730
Combination Product (Y/N)N
Initial Reporter CountryMC
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number00020006800
Device Lot NumberN1136730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Initial Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
TBD
Patient Sequence Number1
Patient SexUnknown